MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 it was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a devices of lot number c1218656 did not reveal any discrepancies which could have contributed to this complaint issue.From the information received the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Problem is that needle couldn't slide correctly it was really difficult to use the stylet.They perforated the needle plastic sheath."as per complaint form": customer forget to declare the complaint end of last year 2016, they did it only in (b)(6) 2017 we don't have much details of problem, just what i described in my first email problem is that the needle couldn't slide correctly, it was very difficult to use.They perforated the plastic sheath with needle stylet no more details because it happened for a long time, dr forget this problem.No problem with patient and scope.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).1 x echo-hd-19-a was returned to cirl for evaluation upon evaluation of the returned device the following was noted: the needle was exposed from sheath on return, the needle adjuster was not secured by the thumbscrew on return so the needle could have been exposed during transport.The stylet was in place on return.The sheath was broken damaged at the tip, there was no damage to the needle tip.The sharp stylet skinned the sheath on advancing.The customer complaint is considered to be confirmed as sheath broken.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due to handling of the device prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl from the information received the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.(b)(4).Exemption number: e2016031.(b)(4).1 x echo-hd-19-a was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the needle was exposed from sheath on return, the needle adjuster was not secured by the thumbscrew on return so the needle could have been exposed during transport.The stylet was in place on return.The sheath was broken damaged at the tip, there was no damage to the needle tip.The sharp stylet skinned the sheath on advancing.The customer complaint is considered to be confirmed as sheath broken.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due to handling of the device prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.From the information received the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow up mdr is being submitted a the device was returned and evaluated.Problem is that needle couldn't slide correctly it was really difficult to use the stylet.They perforated the needle plastic sheath."as per complaint form": customer forget to declare the complaint end of last year 2016, they did it only in (b)(6) 2017 we don't have much details of problem, just what i described in my first email problem is that the needle couldn't slide correctly, it was very difficult to use.They perforated the plastic sheath with needle stylet no more details because it happened for a long time, dr forget this problem.No problem with patient and scope.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6571570
Report Number3001845648-2017-00173
Device Sequence Number10918591
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)190406(10)C1218656
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/17/2017
Event Location Hospital
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer06/08/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1